Alert archive / Wyoming / High Wind Warnings in 2011

High Wind Warning 12, NWS Riverton, WY

March 22, 20114 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Mar 22, 2011, 8:32 AM MDT for 4 counties in Wyoming. It took effect at Mar 22, 2011, 9:31 AM MDT. It was in force for 8 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 22, 2011, 8:32 AM MDT (14:32 UTC)
In effect from
Mar 22, 2011, 9:31 AM MDT
Expired
Mar 22, 2011, 6:00 PM MDT
In force
8 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 68 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 1:42 PM MDTNON-TSTM WND GST 583 E Rock Springs, WY
Mar 22, 4:42 PM MDTHEAVY SNOW 14Bedford, WY
Mar 22, 4:44 PM MDTHEAVY SNOW 623 Nw Dubois, WYBROOKS LAKE LODGE
Mar 22, 4:44 PM MDTHEAVY SNOW 814.3 E Thayne, WYBOX Y RANCH
Mar 22, 4:45 PM MDTSNOW 45 Sse Smoot, WY
Mar 22, 5:37 PM MDTSNOW 114 W Crowheart, WYCOLD SPRINGS SNOTEL
Mar 22, 5:37 PM MDTSNOW 16 Wsw Dubois, WYLITTLE WARM SNOTEL
Mar 22, 5:37 PM MDTSNOW 218 W Lander, WYHOBBS PARK SNOTEL
Mar 22, 5:37 PM MDTHEAVY SNOW 619 Ssw Lander, WYDEER PARK SNOTEL
Mar 22, 5:38 PM MDTHEAVY SNOW 67 Nw Atlantic City, WYSOUTH PASS SNOTEL
Mar 22, 5:39 PM MDTSNOW 112 Sw Lander, WYTOWNSEND CREEK SNOTEL
Mar 22, 5:39 PM MDTSNOW 126 Nw Lander, WYST. LAWRENCE ALT SNOTEL
Mar 22, 5:39 PM MDTSNOW 48 Se Afton, WYCOTTONWOOD CREEK SNOTEL
Mar 22, 5:39 PM MDTHEAVY SNOW 719 Sw Bondurant, WYBLIND BULL SUMMIT SNOTEL
Mar 22, 5:40 PM MDTHEAVY SNOW 626 N Kemmerer, WYHAMS FORK SNOTEL
Mar 22, 5:40 PM MDTHEAVY SNOW 715 S Afton, WYSALT RIVER SUMMIT SNOTEL
Mar 22, 5:40 PM MDTHEAVY SNOW 836 N Kemmerer, WYINDIAN CREEK SNOTEL
Mar 22, 5:40 PM MDTHEAVY SNOW 915 Nne Cokeville, WYKELLEY RANGER STATION SNOTEL
Mar 22, 5:41 PM MDTHEAVY SNOW 919 Se Afton, WYSPRING CREEK DIVIDE SNOTEL
Mar 22, 5:42 PM MDTHEAVY SNOW 128 Ne Afton, WYWILLOW CREEK SNOTEL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 2.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1680 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

814 
WWUS75 KRIW 221432
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
832 AM MDT TUE MAR 22 2011

...HIGH WINDS WILL BLOW ACROSS SOUTHWEST AND CENTRAL WYOMING TODAY...

.HIGH WINDS WILL DEVELOP LATE THIS MORNING...AND BLOW THROUGH THE
AFTERNOON AHEAD OF A PACIFIC COLD FRONT. THE STRONGEST WINDS ARE
EXPECTED IN SWEETWATER...SOUTHERN FREMONT AND NATRONA COUNTIES.
THIS INCLUDES GREEN RIVER...ROCK SPRINGS AND CASPER.

WYZ028-030-230000-
/O.NEW.KRIW.HW.W.0012.110322T1700Z-110323T0000Z/
ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
832 AM MDT TUE MAR 22 2011

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* SUMMARY AND TIMING...HIGH WINDS WILL DEVELOP LATE THIS
  MORNING...ND BLOW THROUGH THE AFTERNOON AHEAD OF A PACIFIC COLD
  FRONT.

* WIND...SOUTHWEST WINDS OF 40 MPH WITH GUST OVER 60 MPH ARE
  EXPECTED. 

* IMPACTS...TRAVEL WILL BE DIFFICULT FOR LIGHT WEIGHT AND HIGH
  PROFILE VEHICLES ALONG INTERSTATE 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-230000-
/O.NEW.KRIW.HW.W.0012.110322T1700Z-110323T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
832 AM MDT TUE MAR 22 2011

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* SUMMARY AND TIMING...HIGH WINDS WILL DEVELOP LATE THIS
  MORNING...ND BLOW THROUGH THE AFTERNOON AHEAD OF A PACIFIC COLD
  FRONT.

* WIND...SOUTHWEST WINDS OF 40 MPH WITH GUST OVER 60 MPH ARE
  EXPECTED. 

* IMPACTS...TRAVEL WILL BE DIFFICULT FOR LIGHT WEIGHT AND HIGH
  PROFILE VEHICLES ALONG HIGHWAY 287.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ020-230000-
/O.NEW.KRIW.HW.W.0012.110322T1700Z-110323T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
832 AM MDT TUE MAR 22 2011

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* SUMMARY AND TIMING...HIGH WINDS WILL DEVELOP LATE THIS
  MORNING...ND BLOW THROUGH THE AFTERNOON AHEAD OF A PACIFIC COLD
  FRONT.

* WIND...SOUTHWEST WINDS OF 40 MPH WITH GUST OVER 60 MPH ARE
  EXPECTED. 

* IMPACTS...TRAVEL WILL BE DIFFICULT FOR LIGHT WEIGHT AND HIGH
  PROFILE VEHICLES ALONG INTERSTATE 25 AND HIGHWAYS 20 26 AND 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

C.BAKER
3 follow-up statements
699 
WWUS75 KRIW 221531
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
931 AM MDT TUE MAR 22 2011

...HIGH WINDS WILL BLOW ACROSS SOUTHWEST AND CENTRAL WYOMING
TODAY...

.HIGH WINDS WILL DEVELOP LATE THIS MORNING...AND BLOW THROUGH THE
AFTERNOON AHEAD OF A PACIFIC COLD FRONT. THE STRONGEST WINDS ARE
EXPECTED IN SOUTHERN LINCOLN...SWEETWATER...SOUTHERN FREMONT AND
NATRONA COUNTIES. THIS INCLUDES KEMMERER...GREEN RIVER...ROCK SPRINGS AND
CASPER.

WYZ027-230000-
/O.EXB.KRIW.HW.W.0012.110322T1531Z-110323T0000Z/
SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...KEMMERER...COKEVILLE
931 AM MDT TUE MAR 22 2011

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* SUMMARY AND TIMING...HIGH WINDS WILL DEVELOP LATE THIS 
  MORNING...ND BLOW THROUGH THE AFTERNOON AHEAD OF A PACIFIC 
  COLD FRONT. 

* WIND...SOUTHWEST WINDS OF 40 MPH WITH GUST OVER 60 MPH ARE 
  EXPECTED. 

* IMPACTS...TRAVEL WILL BE DIFFICULT FOR LIGHT WEIGHT AND HIGH 
  PROFILE VEHICLES ALONG HIGHWAYS 30 AND 189. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ028-030-230000-
/O.CON.KRIW.HW.W.0012.110322T1700Z-110323T0000Z/
ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
931 AM MDT TUE MAR 22 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...HIGH WINDS WILL DEVELOP LATE THIS 
  MORNING...ND BLOW THROUGH THE AFTERNOON AHEAD OF A PACIFIC 
  COLD FRONT. 

* WIND...SOUTHWEST WINDS OF 40 MPH WITH GUST OVER 60 MPH ARE 
  EXPECTED. 

* IMPACTS...TRAVEL WILL BE DIFFICULT FOR LIGHT WEIGHT AND HIGH 
  PROFILE VEHICLES ALONG INTERSTATE 80. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-230000-
/O.CON.KRIW.HW.W.0012.110322T1700Z-110323T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
931 AM MDT TUE MAR 22 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...HIGH WINDS WILL DEVELOP LATE THIS 
  MORNING...ND BLOW THROUGH THE AFTERNOON AHEAD OF A PACIFIC 
  COLD FRONT. 

* WIND...SOUTHWEST WINDS OF 40 MPH WITH GUST OVER 60 MPH ARE 
  EXPECTED. 

* IMPACTS...TRAVEL WILL BE DIFFICULT FOR LIGHT WEIGHT AND HIGH 
  PROFILE VEHICLES ALONG HIGHWAY 287. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ020-230000-
/O.CON.KRIW.HW.W.0012.110322T1700Z-110323T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
931 AM MDT TUE MAR 22 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...HIGH WINDS WILL DEVELOP LATE THIS 
  MORNING...ND BLOW THROUGH THE AFTERNOON AHEAD OF A PACIFIC 
  COLD FRONT. 

* WIND...SOUTHWEST WINDS OF 40 MPH WITH GUST OVER 60 MPH ARE 
  EXPECTED. 

* IMPACTS...TRAVEL WILL BE DIFFICULT FOR LIGHT WEIGHT AND HIGH 
  PROFILE VEHICLES ALONG INTERSTATE 25 AND HIGHWAYS 20 26 AND 
  220. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
876 
WWUS75 KRIW 221540
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
940 AM MDT TUE MAR 22 2011

...HIGH WINDS WILL BLOW ACROSS SOUTHWEST AND CENTRAL WYOMING
TODAY...

.HIGH WINDS WILL DEVELOP LATE THIS MORNING...AND BLOW THROUGH THE
AFTERNOON AHEAD OF A PACIFIC COLD FRONT. THE STRONGEST WINDS ARE
EXPECTED IN SOUTHERN LINCOLN...SWEETWATER...SOUTHERN FREMONT AND
NATRONA COUNTIES. THIS INCLUDES KEMMERER...GREEN RIVER...ROCK
SPRINGS AND CASPER.

WYZ028-030-230000-
/O.EXT.KRIW.HW.W.0012.110322T1540Z-110323T0000Z/
ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
940 AM MDT TUE MAR 22 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...HIGH WINDS WILL DEVELOP THIS MORNING...AND
  BLOW THROUGH THE AFTERNOON AHEAD OF A PACIFIC COLD FRONT.

* WIND...SOUTHWEST WINDS OF 40 MPH WITH GUST OVER 60 MPH ARE 
  EXPECTED. 

* IMPACTS...TRAVEL WILL BE DIFFICULT FOR LIGHT WEIGHT AND HIGH 
  PROFILE VEHICLES ALONG INTERSTATE 80. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-230000-
/O.EXT.KRIW.HW.W.0012.110322T1540Z-110323T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
940 AM MDT TUE MAR 22 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...HIGH WINDS WILL DEVELOP THIS MORNING...AND
  BLOW THROUGH THE AFTERNOON AHEAD OF A PACIFIC COLD FRONT.

* WIND...SOUTHWEST WINDS OF 40 MPH WITH GUST OVER 60 MPH ARE 
  EXPECTED. 

* IMPACTS...TRAVEL WILL BE DIFFICULT FOR LIGHT WEIGHT AND HIGH 
  PROFILE VEHICLES ALONG HIGHWAY 287. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ020-230000-
/O.CON.KRIW.HW.W.0012.110322T1700Z-110323T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
940 AM MDT TUE MAR 22 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...HIGH WINDS WILL DEVELOP LATE THIS 
  MORNING...AND BLOW THROUGH THE AFTERNOON AHEAD OF A PACIFIC 
  COLD FRONT. 

* WIND...SOUTHWEST WINDS OF 40 MPH WITH GUST OVER 60 MPH ARE 
  EXPECTED. 

* IMPACTS...TRAVEL WILL BE DIFFICULT FOR LIGHT WEIGHT AND HIGH 
  PROFILE VEHICLES ALONG INTERSTATE 25 AND HIGHWAYS 20 26 AND 
  220. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ027-230000-
/O.CON.KRIW.HW.W.0012.000000T0000Z-110323T0000Z/
SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...KEMMERER...COKEVILLE
940 AM MDT TUE MAR 22 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...HIGH WINDS WILL DEVELOP THIS MORNING...AND
  BLOW THROUGH THE AFTERNOON AHEAD OF A PACIFIC COLD FRONT.

* WIND...SOUTHWEST WINDS OF 40 MPH WITH GUST OVER 60 MPH ARE 
  EXPECTED. 

* IMPACTS...TRAVEL WILL BE DIFFICULT FOR LIGHT WEIGHT AND HIGH 
  PROFILE VEHICLES ALONG HIGHWAYS 30 AND 189. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

C.BAKER
591 
WWUS75 KRIW 222357
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
557 PM MDT TUE MAR 22 2011

WYZ028-030-230100-
/O.EXP.KRIW.HW.W.0012.000000T0000Z-110323T0000Z/
ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
557 PM MDT TUE MAR 22 2011

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. WINDS
HAVE WEAKENED BELOW HIGH WIND CRITERIA...BUT WILL REMAIN BREEZY
FROM THE WEST THROUGH THE REST OF THE EVENING.

$$

WYZ019-230100-
/O.EXP.KRIW.HW.W.0012.000000T0000Z-110323T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
557 PM MDT TUE MAR 22 2011

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. WINDS
ARE EXPECTED TO REMAIN BELOW HIGH WIND CRITERIA FOR THE REST OF
TONIGHT. 

$$

WYZ020-230100-
/O.EXP.KRIW.HW.W.0012.000000T0000Z-110323T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
557 PM MDT TUE MAR 22 2011

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. WIND
ARE EXPECTED TO REMAIN BELOW HIGH WIND CRITERIA THROUGH
TONIGHT...BUT REMAIN BREEZY FROM THE WEST.

$$

WYZ027-230100-
/O.EXP.KRIW.HW.W.0012.000000T0000Z-110323T0000Z/
SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...KEMMERER...COKEVILLE
557 PM MDT TUE MAR 22 2011

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. WINDS
HAVE WEAKENED BELOW HIGH WIND CRITERIA...BUT WILL REMAIN BREEZY
FROM THE WEST THROUGH THE REST OF THE EVENING.

$$

21

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 22, 3:56 AM MDT, 4 hours 36 minutes earlier.

Area forecast discussion, Mar 22, 3:56 AM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
356 AM MDT TUE MAR 22 2011

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT

A PACIFIC STORM WILL MOVE EAST OF WYOMING TODAY. AN UPPER LOW WITH A
WEAK SURFACE REFLECTION LAGGING BEHIND THE MAIN LOW WILL BRING SNOW
TO THE WEST AND NORTH WITH A RAIN SNOW MIX ELSEWHERE. AS THE LOW
ORGANIZES OVER EASTERN MONTANA AND WYOMING TODAY IT WILL DRAW DOWN
COOLER AIR FROM THE NORTH AND PULL IT OVER THE STATE.

STORM TOTALS OF 5 TO 10 INCHES OF SNOW ARE EXPECTED IN THE TETONS
AND YELLOWSTONE NATIONAL PARK WITH LOCALLY HIGHER AMOUNTS POSSIBLE
OVER FAVORED WEST FACING SLOPES OF THE TETONS. SOME WEAK INSTABILITY
WILL DEVELOP OVER AREAS EAST OF THE DIVIDE THIS AFTERNOON AS COOLING
IN THE MID LEVELS OCCURS...WITH LAPSE RATES AT AROUND 7 TO 8 DEGREES
C/KM LEADING TO BANDS RAIN AND SNOW SHOWERS STREAMING OFF OF THE OWL
CREEKS AND BIGHORNS INTO THE WIND RIVER BASIN AND I-25 CORRIDOR.

WINDY CONDITIONS WILL CONTINUE OVER MOST OF THE AREA. THERE WILL BE
A BRIEF BREAK AS FLOW VEERS FROM SOUTH TO WEST LATE THIS MORNING.
STRONGEST WINDS WILL OCCUR ALONG AND NEAR THE EAST SLOPES OF THE
MOUNTAINS AND THROUGH THE WIND CORRIDOR FROM SWEETWATER COUNTY
THROUGH SOUTHERN FREMONT AND NATRONA COUNTIES. WIDESPREAD 25 TO 35
MPH WINDS WITH FREQUENT GUSTS TO 50 MPH ARE EXPECTED TO OCCUR OVER A
LARGE PORTION OF THE STATE. MANY AREAS WILL FLIRT WITH HIGH WIND
WARNING CRITERIA DUE TO A TIGHT PRESSURE GRADIENT BUT AS THE JET
SHIFTS WELL SOUTH AND EAST OF THE AREA THERE WILL NOT BE ENOUGH
DOWNWARD FORCING TO RESULT IN A WIDESPREAD HIGH WIND EVENT IN OUR
CWA TODAY.

RIDGING WILL BUILD IN BEHIND THE CURRENT SYSTEM ON WEDNESDAY ONLY TO
BE FOLLOWED BY ANOTHER TROUGH AND MORE INCLEMENT WEATHER ON THURSDAY.

.LONG TERM...FRIDAY THROUGH TUESDAY

WILL BE USING THE GFSENEMBLE MEAN ALONG WITH THE 00Z ECMWF MODEL
FOR THE WEATHER PATTERN IN THE EXTENDED. THE ECMWF HAS BEEN MORE
CONSISTENT WITH WEATHER SYSTEMS YET IT HAS BEEN VARYING ON THE
STRENGTH AS HAVE THE OTHER MODELS. THE NEXT STORM SYSTEM IMPACTS
THE WEST ON FRIDAY AND IT MOVES THROUGH THE REGION FRIDAY NIGHT.
BEST CHANCE OF PRECIP WILL BE THE MOUNTAINS WITH SCATTERED PRECIP
OVER THE LOWER ELEVATIONS. THE SYSTEM LINGERS SATURDAY MORNING
WITH CLEARING FROM WEST TO EAST SATURDAY AFTERNOON. THE NEXT STORM
ENTERS THE WESTERN U.S. SATURDAY NIGHT AND MOVES TOWARD THE GREAT
BASIN ON SUNDAY. THIS WOULD BRING PRECIP BACK INTO THE WEST SUNDAY.
THEN A CHANCE OF PRECIP IN THE SOUTHWEST AND SOUTH SUNDAY NIGHT AS
THE SYSTEM HEADS TOWARD THE FOUR CORNERS. THE NORTHERN PORTION OF
THIS TROUGH PASSES THROUGH WY SUNDAY NIGHT AND MONDAY WITH
SCATTERED PRECIP EXPECTED. NEXT TUESDAY LOOKS DRY AT THIS POINT.
AS FOR TEMPS A MILD DAY FRIDAY THEN SLIGHTLY COOLER SATURDAY.
SUNDAY LOOKS MILDER THEN SLIGHTLY COOLER MONDAY AND THEN WARMER
NEXT TUESDAY.

&&

.AVIATION...

MOIST WEST-NORTHWEST FLOW AROUND AN UPPER LOW MOVING INTO SOUTHERN
MONTANA/NORTHERN WYOMING WILL RESULT IN WIDELY SCATTERED TO NUMEROUS
SNOW SHOWERS ACROSS MUCH OF THE FORECAST AREA...WITH THE BEST
COVERAGE ACROSS THE WEST AND NORTH. THIS WILL RESULT IN WIDESPREAD
MVFR/IFR CONDITIONS ACROSS THE NORTHWEST...INCLUDING KJAC...WITH
PERIODS OF MVFR/IFR CONDITIONS EXPECTED OVER SOUTHWEST WYOMING AND
NORTHERN WYOMING TODAY. MOUNTAINS WILL BE OBSCURED WITH MAINLY IFR
CONDITIONS. BREEZY TO WINDY WEST TO NORTHWEST WINDS ARE EXPECTED
ACROSS MUCH OF THE REGION IN WAKE OF A COLD FRONT MOVING ACROSS THE
AREA THIS MORNING.

&&

.FIRE WEATHER...

DEFINITELY NOT A GREAT DAY TO START A FIRE IN MOST OF THE
STATE...STRONG WINDS CONTINUE TODAY THOUGH THEY WILL SHIFT TO THE
WEST LATE THIS MORNING. MIN RH VALUES WILL DROP INTO THE TWENTIES
AND EVEN INTO THE TEENS IN WINDY AREAS EAST OF THE DIVIDE AGAIN
TODAY...THOUGH THEY WILL BE TEMPERED LATE THIS AFTERNOON BY
DEVELOPING SHOWERS. MIN RHS WILL IMPROVE OVER THE SOUTH AND WEST AS
COOL AIR FILTERS IN BEHIND THE UPPER TROUGH. MIXING HEIGHTS WILL
REMAIN LOW IN THE WEST WITH STRATIFORM PRECIP IN THE AREA...MIXING
HEIGHTS WILL RISE IN THE AFTERNOON EAST OF THE DIVIDE AS THE AIRMASS
DESTABILIZES A BIT AND WINDS SPEEDS REMAIN ELEVATED ALLOWING FOR
GOOD SMOKE DISPERSAL.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...

WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING WYZ012.

&&

SHORT TERM...ALLEN
LONG TERM...AR
AVIATION...WM
FIRE WEATHER...ALLEN
Hazardous weather outlook, Mar 22, 8:22 AM MDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
822 AM MDT TUE MAR 22 2011

WYZ001>020-022>030-231200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
822 AM MDT TUE MAR 22 2011

...HIGH WIND WARNING FROM ROCK SPRINGS THROUGH JEFFREY CITY AND OVER
TO CASPER FROM 11 AM THROUGH 6 PM THIS EVENING...

...WINTER WEATHER ADVISORY FOR MOST OF THE WESTERN MOUNTAINS AND
FAR WEST VALLEYS THROUGH 6 PM THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL CONTINUE TO BRING SIGNIFICANT SNOWFALL TO
WESTERN WYOMING TODAY.  THE TETONS...GROS VENTRES...TOGWOTEE PASS
...SALT AND WYOMING RANGES AREAS LOOK TO BE THE HARDEST HIT AREAS
WITH 6 TO 12 INCHES. THE WIND RIVER MOUNTAINS WILL ALSO SEE 4 TO 8
INCHES OF SNOW WITH VERY STRONG WINDS AND WHITEOUT CONDITIONS OVER
SOUTH PASS. THE JACKSON AND STAR VALLEYS WILL SEE A TOTAL OF 3 TO 6
INCHES WITH LOCALLY HIGHER AMOUNTS. WEST WINDS WILL ACCOMPANY SNOW
PRODUCING SIGNIFICANT BLOWING AND DRIFTING SNOW. THOSE TRAVELLING IN
FAR WESTERN WYOMING SHOULD EXPECT ADVERSE CONDITIONS TODAY.

HIGH WINDS ARE EXPECTED ACROSS EASTERN SWEETWATER COUNTY THROUGH THE
GREEN MOUNTAINS AND RATTLESNAKE RANGE OVER TO NATRONA COUNTY. WEST
TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH WILL
OCCUR IN THESE AREAS FROM 11 AM THROUGH 6 PM TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER STORM SYSTEM WILL MOVE INTO THE WEST ON THURSDAY BRINGING
MORE SNOW TO THE WEST AND STRONG WINDS TO MUCH OF THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SNOWFALL TODAY ACROSS WESTERN WYOMING
AND ANY WIND GUSTS OVER 50 MPH. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Mar 22, 6:46 AM MDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
646 AM MDT TUE MAR 22 2011

WYZ014-015-221400-
WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
646 AM MDT TUE MAR 22 2011

SNOW AND GUSTY SOUTHWEST WIND OVER SOUTH PASS WAS MAKING QUITE
TREACHEROUS THIS MORNING. IN FACT...AS OF 640 AM...SOUTH PASS
WAS CLOSED. IF YOU MUST TRAVEL OVER SOUTH PASS THIS MORNING...
CHECK THE LATEST ROAD CONDITIONS AT WWW.WYOROAD.INFO OR BY DIALING
5 1 1. THE SNOW AND GUSTY WIND WILL CONTINUE TODAY SO ROAD CONDITIONS
WILL LIKELY REMAIN SNOWCOVERED WITH SHARPLY REDUCED VISIBILITY AT
TIMES.

SKRBAC

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 10:24 AM MDTWinter Storm WarningRIWLincoln, Sublette8 hr

Nearby

High Wind Warnings in Wyoming, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.